Kentucky, 2005

Flood in Kentucky, January 8 to 10, 2005

January 8 to 10, 2005 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 8, 2:30 PM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Jan 8, 2:30 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EST SAT JAN 8 2004

.SHORT RANGE (DAYS 0-3)...
LOW CLOUDS HAVE HELD OVER THE REGION INTO THIS AFTERNOON, WITH JUST
A FEW THIN SPOTS HERE AND THERE. RECENT PILOT REPORTS INDICATING
CLOUDS ARE 2-3KFT THICK OVER THE LMK FORECAST AREA; RECENT BUFKIT
DATA SHOWING OVC-BKN LOW CLOUDS CONTINUING INTO OVERNIGHT HOURS.
WITH LIGHTER WINDS MOVING INTO FA AND A VERY MOIST GROUND, COULD SEE
SOME OF THESE LOW CLOUDS BUILD DOWNWARDS INTO FOG. SOMETHING TO
WATCH. LOOKS LIKE CLOUDS SHOULD FINALLY BREAK UP SUNDAY, ALLOWING
FOR SOME RARE SUNSHINE. MAIN CHALLENGE IN THIS FCST IS MONDAY AS
QUICK MOVING MID-LEVEL DISTURBANCE OVER GREAT LAKES TOSSES A SFC
FRONTAL BOUNDARY DOWN INTO VICINITY OF OHIO VALLEY; THE SOUTHWARD
EXTENT IS WHAT IS IN QUESTION WITH THE MAIN EFFECTS BEING ON MAX
TEMPERATURES. WITH THIS UNCERTAINTY, WILL BLEND GFS/ETA SOLNS FOR
NOW. THAT ASIDE, MODEL TRENDS ARE FOR A DRY FORECAST EVEN WITH
BOUNDARY IN THE AREA, SO WILL REMOVE POPS FOR MONDAY. LOWER
TROPOSPHERIC WARM ADVECTION INCREASES MON NIGHT INTO TUESDAY. BEST
CHANCES FOR SHOWERS DURING THIS PERIOD, ALONG WITH LOCALLY HEAVY
RAINS, WILL BE OVER NRN PARTS OF FA CLOSER TO ENHANCED 850MB
BAROCLINICITY. SOUTH OF THE WARM FRONT, SFC BASED LI'S DROP BELOW
ZERO, THEREFORE WILL ADD THUNDER TO FORECAST FOR TUESDAY. MAX TEMPS
ACROSS SRN KY ON TUESDAY COULD POSSIBLY APPROACH 70, CLOSE TO 1/11
RECORDS. XXV

.LONG RANGE (DAYS 4-7)...
FLOW PATTERN DURING EXTENDED PERIOD WILL UNDERGO SIGNIFICANT
CHANGES, SO THAT VERY MILD CONDITIONS WEDNESDAY WILL SEE RETURN TO
MIDWINTER COLD BY FRIDAY. STRONG TROUGH MOVING ACROSS CENTRAL
ROCKIES WEDNESDAY INTO THE PLAINS WILL EJECT NORTHEAST TOWARD THE
GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY. WARM MOIST AIR AHEAD OF
THIS SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL BE OVER KENTUCKY
AND SOUTH CENTRAL INDIANA. THUS WOULD EXPECT SHOWERS...MAYBE EVEN
THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY AND THURSDAY.

TEMPERATURES 20+ DEGREES ABOVE AVERAGE WEDNESDAY WILL BEGIN TO FALL
THURSDAY...AS STRONG COLD FRONT MOVES ACROSS THE FORECAST AREA. HIGH
TEMPERATURES THURSDAY WILL LIKELY BE EARLY IN THE DAY...WITH STEADY
OR FALLING TEMPERATURES BY AFTERNOON. TEMPERATURES FRIDAY AND
SATURDAY WILL BE 10 TO 15 DEGREES BELOW AVERAGE.

ONCE FRONT PASSES AND ARCTIC AIR INVADES...COULD SEE BRIEF CHANGE TO
SNOW BEFORE PRECIPITATION DIMINISHES TO FLURRIES THURSDAY NIGHT INTO
FRIDAY. NR

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jan 8, 3:20 PM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EST SAT JAN 8 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
320 PM EST SAT JAN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

FLOODING IS FORECAST OR WILL OCCUR ON THE OHIO, GREEN, LICKING, AND
ROLLING FORK RIVERS ALONG WITH STONER CREEK NEAR PARIS OVER THE NEXT
SEVERAL DAYS. GO TO WEATHER.GOV AND CLICK ON THE RIVERS TAB FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS ARE FORECAST TUESDAY THROUGH THURSDAY AS A FRONTAL BOUNDARY
HANGS UP NEAR THE OHIO VALLEY. HEAVY RAINFALL MAY OCCUR...WHICH MAY
CAUSE SOME FLOODING CONCERNS. THUNDERSTORMS ARE ALSO POSSIBLE ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

XXV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Butler

When
January 8, 9:00 PM EST to January 10, 7:00 PM EST
Where
Butler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.217, -86.217

The Green River at Woodbury crested at 35.00 feet around 600 PM EST on January 9. Flood stage at Woodbury is 33 feet. Minor flooding occurs at this level, with lowlands around the town of Woodbury beginning to flood.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434145.